Change search
ReferencesLink to record
Permanent link

Direct link
Mixed discriminants
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).ORCID iD: 0000-0002-7186-1524
Show others and affiliations
2013 (English)In: Mathematische Zeitschrift, ISSN 0025-5874, E-ISSN 1432-1823, Vol. 274, no 3-4, 761-778 p.Article in journal (Refereed) Published
Abstract [en]

The mixed discriminant of Laurent polynomials in variables is the irreducible polynomial in the coefficients which vanishes whenever two of the roots coincide. The Cayley trick expresses the mixed discriminant as an -discriminant. We show that the degree of the mixed discriminant is a piecewise linear function in the Plucker coordinates of a mixed Grassmannian. An explicit degree formula is given for the case of plane curves.

Place, publisher, year, edition, pages
2013. Vol. 274, no 3-4, 761-778 p.
Keyword [en]
A-discriminant, Degree, Multiple root, Cayley polytope, Tropical discriminant, Matroid strata, Mixed Grassmannian
National Category
URN: urn:nbn:se:kth:diva-127491DOI: 10.1007/s00209-012-1095-8ISI: 000321916100004ScopusID: 2-s2.0-84880623317OAI: diva2:644858
Swedish Research Council, NT:2010-5563

QC 20130902

Available from: 2013-09-02 Created: 2013-08-30 Last updated: 2013-09-02Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Di Rocco, Sandra
By organisation
Mathematics (Div.)
In the same journal
Mathematische Zeitschrift

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 31 hits
ReferencesLink to record
Permanent link

Direct link